Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 28, NWS Raleigh, NC

August 8, 2024Edgecombe County, North Carolina

NWS Raleigh, NC issued this tornado warning at Aug 8, 2024, 8:58 AM EDT for Edgecombe County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2024, 8:58 AM EDT (12:58 UTC)
Expired
Aug 8, 2024, 9:30 AM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 2:49 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

445 
WFUS52 KRAH 081258
TORRAH
NCC065-081330-
/O.NEW.KRAH.TO.W.0028.240808T1258Z-240808T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
858 AM EDT Thu Aug 8 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southwestern Edgecombe County in central North Carolina...

* Until 930 AM EDT.

* At 857 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles south of Tarboro, moving northwest at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tarboro around 900 AM EDT.
  Rocky Mount around 905 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Pinetops and Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3576 7753 3573 7760 3589 7782 3601 7777
      3601 7765 3579 7750
TIME...MOT...LOC 1257Z 140DEG 33KT 3580 7758 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
4 follow-up statements
980 
WWUS52 KRAH 081307
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
907 AM EDT Thu Aug 8 2024

NCC065-081330-
/O.CON.KRAH.TO.W.0028.000000T0000Z-240808T1330Z/
Edgecombe NC-
907 AM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR WEST
CENTRAL EDGECOMBE COUNTY...

At 906 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 3 miles southeast of Kingsboro, or about 4 miles 
southwest of Tarboro, moving northwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rocky Mount around 910 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3581 7759 3582 7767 3589 7782 3601 7777
      3601 7765 3588 7757
TIME...MOT...LOC 1306Z 140DEG 33KT 3587 7765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
677 
WWUS52 KRAH 081317
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
917 AM EDT Thu Aug 8 2024

NCC065-081330-
/O.CON.KRAH.TO.W.0028.000000T0000Z-240808T1330Z/
Edgecombe NC-
917 AM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR WEST
CENTRAL EDGECOMBE COUNTY...

At 917 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Kingsboro, moving northwest at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rocky Mount around 920 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3588 7763 3588 7769 3593 7780 3601 7777
      3601 7767 3591 7762
TIME...MOT...LOC 1317Z 141DEG 31KT 3593 7770 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
991 
WWUS52 KRAH 081324
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
924 AM EDT Thu Aug 8 2024

NCC065-081330-
/O.CON.KRAH.TO.W.0028.000000T0000Z-240808T1330Z/
Edgecombe NC-
924 AM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR WEST
CENTRAL EDGECOMBE COUNTY...

At 921 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 1 mile north of Oakdale Baptist Church, just north of US 
Highway 64 Alternate near Rocky Mount, moving northwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rocky Mount around 925 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3591 7766 3590 7770 3593 7780 3601 7777
      3601 7767 3596 7764
TIME...MOT...LOC 1321Z 140DEG 33KT 3596 7773 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
004 
WWUS52 KRAH 081330
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
930 AM EDT Thu Aug 8 2024

NCC065-081340-
/O.EXP.KRAH.TO.W.0028.000000T0000Z-240808T1330Z/
Edgecombe NC-
930 AM EDT Thu Aug 8 2024

...THE TORNADO WARNING FOR WEST CENTRAL EDGECOMBE COUNTY HAS
EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.

&&

LAT...LON 3591 7766 3590 7770 3593 7780 3601 7777
      3601 7767 3596 7764
TIME...MOT...LOC 1330Z 140DEG 33KT 3602 7779 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 8, 7:30 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 8, 7:30 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
730 AM EDT Thu Aug 8 2024

.SYNOPSIS...
A cold front across the mid-Atlantic will linger through today. The
center of Tropical Storm Debby will move northwest and onto the
South Carolina coast this evening and then drift northward across
the central Carolinas on Thursday and Friday.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 400 AM Thursday...

...Flood Threat Continues across all of Central NC...

...Strong wind gusts of 40-50 mph possible within the heavier rain
bands...

...Isolated tornado threat across eastern NC could spread into
interior/Piedmont sections of NC during the afternoon...

Tropical Storm Debby will move northwest across eastern South
Carolina through the early afternoon and then north while picking up
speed across the western Piedmont of NC through midnight, before
continuing north through the Mid-Atlantic states Friday.

Multiple rain bands will continue to spiral from SE to NW through
the afternoon and early evening, with the rain becoming a little
more scattered/broken in nature towards midnight as Debby's
circulation center begins to lift north of the area.

While the flooding threat will persist across of central NC, the
axis of heaviest rain and accompanying flash flooding threat will
gradually shift westward across the NC Piedmont, where 4-6 inches is
expected. HREF PPM suggests the potential for isolated higher
amounts up to 8-9 inches is possible across the western Piedmont,
which is certainly plausible as the heavy rainfall axis typically
becomes aligned west of track as system starts to transition to
extratropical. Elsewhere, rainfall amounts of 1-3 inches is expected.

Strong wind gusts of 40-50 mph possible within the heavier rain
bands. Otherwise, expect wind gusts of 20-30 mph outside of the
heavier rain bands.

The isolated tornado threat should persist into the afternoon and
evening as additional bands move through the area, especially as
modest steepening of low-level lapse rates occur. While the best
instability of 750-1250 J/ is forecast to remain east of US 1, the 0-
3 km storm-relative helicity swath of 200 to 300 m2/s2 will shift NW
into the Piedmont and northern coastal plain.

Highs today ranging from mid 70s NW to lower/mid 80s east. Lows in
the 70s.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 400 AM Thursday...

The circulation associated with Debby will be just north of the
forecast area by daybreak Friday and the process of becoming
extratropical should be well underway at that point. Various hi-res
models suggest the low will drag a cold front over the mountains and
through the area, but that is unlikely to happen until some point
this weekend. There will remain an area of enhanced northward
oriented moisture transport across the Coastal Plain throughout the
day on Friday, co-located with the greatest instability and shear
and this is the area where the highest PoPs will remain in place
through at least 00Z Saturday. While the Flood Watch remains in
place area-wide through 9pm Friday night and may ultimately be
trimmed in time and space across the western Piedmont, I'll leave it
in place as-is for now given the potential for at least some showers
and storms through the first half of the day west of the Triangle.
Precip should end area-wide by late Friday night.

Highs in the low to mid 80s, lows in the upper 60s/around 70.

&&.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 400 AM Thursday...

The front that will sweep Debby out of the region will extend from
New England south along the East Coast Saturday morning, passing
along the I-95 corridor in North Carolina, then tracking southwest
back towards New Orleans. While the front to the north of North
Carolina will move east over the Atlantic Ocean over the weekend,
the southern portion of the front will actually pivot to more of an
east-west orientation, extending back towards Atlanta by Monday
morning. The front should then become stationary in this fashion
through the middle of next week. As a result, the chance of showers
and thunderstorms has increased from the previous forecast, with a
30-50% chance east of I-95 each afternoon/evening, with a lesser
chance back towards the Triad. The precipitation chances will be
diurnally driven, with higher values in the afternoon/evening hours
and lesser values overnight and in the morning. While some southern
locations might reach the lower 90s on Saturday, the rest of the
area should be in the 80s that day. From Sunday onward, highs will
be in the 80s in all locations. Lows will range from the mid 60s to
the low 70s through the period.

&&

.AVIATION /1130Z THURSDAY THROUGH MONDAY/...
As of 730 AM Thursday...

* TC Debby will produce widespread adverse conditions with IFR/MVFR
  restrictions, gusty winds and some LLWS.

Multiple rain bands will continue to spiral from SE to NW through
the afternoon and evening, with the rain becoming a little more
scattered/broken in nature late this evening and into the overnight
hours as Debby's circulation center lifts off to the north. Flight
restrictions are expected to remain predominately IFR to MVFR
through the evening, before potentially lowering to LIFR
tonight.

Additionally, could see embedded thunder at times, especially this
afternoon due to some tempered heating and steeper low-level lapse
rates.

East-northeasterly gusts of 15 to 25 kts will persist through the
evening, with stronger wind gusts of 35-45 kts possible within the
heavier rain bands. Winds will shift to SSWLY late this evening and
tonight as the center of the circulation passes north of the area.

Lastly, despite some stronger flow near the sfc, there remains a
chance for low-level wind shear at all TAF sites into the afternoon.

Looking ahead: Adverse aviation conditions will continue through
Friday morning with conditions improving by midday/early afternoon
Friday. Expect generally VFR conditions Saturday through early next
week, with mainly scattered diurnal driven showers and storms
possible each afternoon.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...CBL
SHORT TERM...DL
LONG TERM...Green
AVIATION...CBL
Hazardous weather outlook, Aug 8, 5:03 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
503 AM EDT Thu Aug 8 2024

NCZ007-021>025-038>040-073>076-083>086-090915-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
503 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the Watch area. Rainfall
amounts of 1 to 2 inches have already fallen across the watch area.
An additional 2 to 5 inches of rain is expected through early
Friday, with locally higher amounts possible over the NC Piedmont.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-041>043-077-078-088-089-090915-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
503 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the Watch area. Rainfall
amounts of 1 to 2 inches have already fallen across the watch area,
with the highest amounts over the southern coastal plain and
Sandhills. An additional 2 to 5 inches of rain is expected through
early Friday, with locally higher amounts possible over the NC
Piedmont.

Isolated tornadoes will be possible through the afternoon and
evening and heavy rain bands continue to move through the area.

Wind gusts of 40 to 50 mph, within the heavier rain bands could lead
to scattered power outages and downed trees Thursday and into
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 8, 8:09 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
809 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Flash Flood      4 E Youngsville         36.02N 78.41W
08/08/2024                   Franklin           NC   Trained Spotter

            Flooding just started on Moores Pond Road at
            Rock Church Road near Youngsville.

&&
Local storm report, Aug 8, 8:29 AM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
829 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      2 ESE Purnell           36.01N 78.53W
08/08/2024                   Wake               NC   Public

            Intersection of Purnell Road and Jackson
            Road flooded due to Horse Creek flowing out
            of its bank.

&&

23
Local storm report, Aug 8, 8:34 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
834 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flash Flood      1 NNE Laurinburg        34.78N 79.46W
08/08/2024                   Scotland           NC   Emergency Mngr

            Flowing water on a few roads in Laurinburg.

&&
Local storm report, Aug 8, 8:47 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
847 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Flash Flood      7 N Salemburg           35.11N 78.52W
08/08/2024                   Sampson            NC   Dept of Highways

            Flooding on Maxwell Road with creek
            spreading across the roadway.

&&
Local storm report, Aug 8, 8:51 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
851 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     Flash Flood      1 SSE Gordontown        35.73N 80.11W
08/08/2024                   Davidson           NC   Dept of Highways

            State route 2416 (Old NC 109) flooded.

&&
Special weather statement, Aug 8, 8:52 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
852 AM EDT Thu Aug 8 2024

NCZ028-081315-
Edgecombe NC-
852 AM EDT Thu Aug 8 2024

...GUSTY DOWNPOURS WILL IMPACT SOUTHWESTERN EDGECOMBE COUNTY THROUGH
915 AM EDT...

At 851 AM EDT, Doppler radar was tracking gusty showers near Bruce,
or 10 miles north of Farmville, moving northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Tarboro, Sharpsburg, Pinetops, Macclesfield, and
Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.

&&

LAT...LON 3577 7751 3571 7761 3571 7762 3581 7775
      3582 7775 3583 7776 3586 7780 3586 7782
      3587 7783 3595 7779 3599 7766 3580 7748
TIME...MOT...LOC 1251Z 138DEG 32KT 3574 7755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:48 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 7, 11:26 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland64 min
Aug 8, 12:30 AM EDTSpecial Weather StatementRAHWayne60 min
Aug 8, 1:01 AM EDTSpecial Weather StatementRAHWayne59 min
Aug 8, 1:30 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Aug 8, 2:15 AM EDTTornado Warning Tornado observedRAHWayne, Wilson45 min
Aug 8, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHWayne, Wilson39 min
Aug 8, 2:46 AM EDTSpecial Weather StatementRAHWayne29 min
Aug 8, 2:49 AM EDTTornado WarningRAHJohnston, Wayne, Wilson26 min
Aug 8, 2:51 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHJohnston, Nash, Wilson24 min
Aug 8, 3:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Nash, Wake and 2 more6 hr
Aug 8, 3:12 AM EDTTornado WarningRAHJohnston, Nash, Wayne, Wilson33 min
Aug 8, 3:15 AM EDTTornado WarningRAHJohnston, Wake30 min
Aug 8, 3:21 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 8, 3:39 AM EDTTornado WarningRAHWilson36 min
Aug 8, 4:13 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more6 hr
Aug 8, 5:04 AM EDTTornado WarningRAHEdgecombe41 min
Aug 8, 5:06 AM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 5:37 AM EDTTornado WarningRAHWilson23 min
Aug 8, 6:22 AM EDTSpecial Weather StatementRAHEdgecombe68 min
Aug 8, 6:43 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly7 hr
Aug 8, 6:55 AM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Nash11 hr
Aug 8, 7:06 AM EDTRiver Flood WarningRAHAnson, Stanly49 hr
Aug 8, 7:07 AM EDTSpecial Weather StatementRAHNash23 min
Aug 8, 7:11 AM EDTTornado WarningRAHNash, Wilson13 min
Aug 8, 7:48 AM EDTTornado WarningRAHFranklin, Nash42 min
Aug 8, 7:53 AM EDTTornado WarningRAHEdgecombe, Nash20 min
Aug 8, 7:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson22 min
Aug 8, 8:11 AM EDTTornado WarningRAHFranklin, Nash23 min
Aug 8, 8:12 AM EDTFlash Flood Warning Considerable damage threatRAHGranville, Person, Vance12 hr
Aug 8, 8:23 AM EDTTornado WarningRAHFranklin, Granville, Vance12 min
Aug 8, 8:52 AM EDTSpecial Weather StatementRAHEdgecombe23 min
Aug 8, 9:01 AM EDTRiver Flood WarningRAHJohnston45 hr
Aug 8, 9:07 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more5 hr
Aug 8, 9:18 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland5 hr
Aug 8, 9:34 AM EDTSpecial Weather StatementRAHNash26 min
Aug 8, 9:53 AM EDTSpecial Weather StatementRAHEdgecombe37 min
Aug 8, 9:59 AM EDTRiver Flood WarningRAHChatham, Lee3 days
Aug 8, 10:17 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more8 hr
Aug 8, 10:30 AM EDTSpecial Weather StatementRAHNash30 min
Aug 8, 10:32 AM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren28 min
Aug 8, 12:15 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Aug 8, 12:20 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 8, 1:19 PM EDTRiver Flood WarningRAHHarnett3 days
Aug 8, 1:22 PM EDTRiver Flood WarningRAHFranklin65 hr
Aug 8, 1:50 PM EDTAreal Flood WarningRAHAnson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more23 hr
Aug 8, 1:58 PM EDTRiver Flood WarningRAHChatham56 hr
Aug 8, 2:52 PM EDTRiver Flood WarningRAHJohnston4 days
Aug 8, 3:15 PM EDTRiver Flood WarningRAHEdgecombe6 days
Aug 8, 3:16 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wake, Wayne, Wilson2 hr
Aug 8, 3:19 PM EDTRiver Flood WarningRAHWayne9 days
Aug 8, 3:26 PM EDTSpecial Weather StatementRAHVance49 min
Aug 8, 3:29 PM EDTTornado WarningRAHFranklin, Vance, Warren31 min
Aug 8, 3:46 PM EDTSpecial Weather StatementRAHFranklin44 min
Aug 8, 3:49 PM EDTRiver Flood WarningRAHAlamance50 hr
Aug 8, 3:52 PM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 4:00 PM EDTTornado WarningRAHFranklin, Nash30 min
Aug 8, 4:12 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson33 min
Aug 8, 4:29 PM EDTTornado WarningRAHFranklin, Granville, Vance31 min
Aug 8, 4:31 PM EDTTornado Warning Tornado observedRAHFranklin, Granville, Vance29 min
Aug 8, 5:03 PM EDTTornado WarningRAHEdgecombe, Halifax, Nash27 min
Aug 8, 5:11 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash4 days
Aug 8, 5:14 PM EDTRiver Flood WarningRAHEdgecombe9 days
Aug 8, 5:20 PM EDTRiver Flood WarningRAHSampson6 days
Aug 8, 5:51 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 5:59 PM EDTAreal Flood WarningRAHEdgecombe, Franklin, Nash14 hr
Aug 8, 6:05 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 6:50 PM EDTSpecial Weather StatementRAHFranklin, Vance40 min
Aug 8, 6:55 PM EDTTornado WarningRAHFranklin, Vance, Warren35 min
Aug 8, 7:22 PM EDTTornado WarningRAHFranklin, Warren23 min
Aug 8, 7:44 PM EDTTornado WarningRAHWarren31 min
Aug 8, 7:56 PM EDTAreal Flood WarningRAHGranville, Person, Vance12 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.